I have been using Canada and Lialda for a few years and my UC has been under control. The past few months, however, my UC has been worse than ever. My doctor says that continuing on my present path will certainly result in cancer. Our only other option is Humira. I am concerned about the possibility of developing lymphoma. I also have asthma and frequent sinus infections, as well as other autoimmune conditions which cause fevers. My concern about this is knowing what fevers may be from autoimmune disorders and what fevers may indicate a complication from Humira therapy. I have to decide which course of action I want to take before I see my doctor again next month. Please help. Any information is greatly appreciated.
Only you can make this decision, but I've done some research for you. First I have the worst of the effects from the manufacturer of Humira itself:
"Serious infections have happened in people taking HUMIRA. These serious infections include tuberculosis (TB) and infections caused by viruses, fungi, or bacteria that have spread throughout the body. Some people have died from these infections. Your doctor should test you for TB before starting HUMIRA, and check you closely for signs and symptoms of TB during treatment with HUMIRA. If your doctor feels you are at risk, you may be treated with medicine for TB.
"Cancer. For children and adults taking TNF blockers, including HUMIRA, the chance of getting lymphoma or other cancers may increase. There have been cases of unusual cancers in children, teenagers, and young adults using TNF blockers. Some people have developed a rare type of cancer called hepatosplenic T-cell lymphoma. This type of cancer often results in death. If using TNF blockers including HUMIRA, your chance of getting two types of skin cancer (basal cell and squamous cell) may increase. These types are generally not life-threatening if treated; tell your doctor if you have a bump or open sore that doesn’t heal."
The basics on Humira:
Of particular note on this site:
"You should not use Humira if you are allergic to adalimumab, or if you have an active infection.
"Some people using Humira have developed a rare fast-growing type of lymphoma (cancer). This condition affects the liver, spleen, and bone marrow, and it can be fatal. This has occurred mainly in teenagers and young adults using Humira or similar medicines to treat Crohn's disease or ulcerative colitis. However, people with autoimmune disorders may have a higher risk of lymphoma."
What makes you believe that your asthma and frequent sinus infections are both autoimmune?
Here are 3 comments from people using Humira on this site:
Here's one Dr's. answer to the question of lymphoma with Humira usage:
To read many reviews of people who had problems with Humira, google "David Nealy+Humira+UC".
Some of this you may already know, but I hope some of this will be helpful to you. God bless you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Sep 2011 • 1 answer
Loperamide - I had colon cancer surgery in 1995. They took out my large intestine and made a j pouch
Posted 31 Dec 2013 • 3 answers
Posted 20 Oct 2015 • 1 answer
New to this . Small question due to 3 surgeries and one botched one . And dealing with colon cancer?
Posted 10 Apr 2016 • 2 answers
I am newly diagnosed colon cancer patient. Just saw oncologist today and she put me on celexa 20 mg?
Posted 12 Apr 2017 • 1 answer